Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A simplified proof of Moufang's theorem


Author: Aleš Drápal
Journal: Proc. Amer. Math. Soc. 139 (2011), 93-98
MSC (2010): Primary 20N05; Secondary 08A05
DOI: https://doi.org/10.1090/S0002-9939-2010-10501-4
Published electronically: July 21, 2010
MathSciNet review: 2729073
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Moufang's theorem states that if $ Q$ is a Moufang loop with elements $ x$, $ y$ and $ z$ such that $ x\cdot yz = xy \cdot z$, then these three elements generate a subgroup of $ Q$. The paper contains a new proof of this theorem that is shorter and more transparent than the standardly used proof of Bruck.


References [Enhancements On Off] (What's this?)

  • 1. V. D. Belousov, Osnovy teorii kvazigrupp i lup, Nauka, Moskva, 1967. MR 0218483 (36:1569)
  • 2. G. Bol, Gewebe und gruppen, Math. Ann. 114 (1937), 414-431. MR 1513147
  • 3. R. H. Bruck, Contributions to the theory of loops, Trans. Amer. Math. Soc. 60 (1946), 245-354. MR 0017288 (8:134b)
  • 4. R. H. Bruck, On a theorem of R. Moufang, Proc. Amer. Math. Soc. 2 (1951), 144-145. MR 0041839 (13:9b)
  • 5. R. H. Bruck, Pseudo-automorphisms and Moufang loops, Proc. Amer. Math. Soc. 3 (1952), 66-72. MR 0047635 (13:905f)
  • 6. R. H. Bruck, A survey of binary systems. Springer Verlag, Berlin-Göttingen-Heidelberg, 1958. MR 0093552 (20:76)
  • 7. A. Drápal and P. Jedlička, On loop identities that can be obtained by a nuclear identification, Europ. J. Comb. (in press). https://doi.org/10.1016/j.ejc.2010.01.007.
  • 8. R. Moufang, Zur Struktur von Alternativkörpern, Math. Ann. 110 (1935), 416-430. MR 1512948
  • 9. H. O. Pflugfelder, Quasigroups and loops. Introduction. Heldermann Verlag, Berlin, 1990. MR 1125767 (93g:20132)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20N05, 08A05

Retrieve articles in all journals with MSC (2010): 20N05, 08A05


Additional Information

Aleš Drápal
Affiliation: Department of Mathematics, Charles University, Sokolovská 83, 186 75 Praha 8, Czech Republic
Email: drapal@karlin.mff.cuni.cz

DOI: https://doi.org/10.1090/S0002-9939-2010-10501-4
Keywords: Moufang loops, Moufang’s theorem
Received by editor(s): December 31, 2009
Received by editor(s) in revised form: March 12, 2010
Published electronically: July 21, 2010
Additional Notes: The author was supported by the Grant Agency of Czech Republic, grant 201/09/0296.
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society